Colorado, 2005

Damaging Wind in Colorado, May 30, 2005

May 30, 2005 · NWS GJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 30, 11:02 AM MST, 3 hours 13 minutes earlier.

Area forecast discussion, May 30, 11:02 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1202 PM MDT MON MAY 30 2005

UPDATED WATCHES/WARNINGS/ADVISORIES SUMMARY

...FLOOD WARNINGS AND WATCHES CONTINUE AS TEMPERATURES WILL REMAIN
ABOVE NORMAL. DETAILS ON ALL FLOOD WATCHES AND WARNINGS CAN BE FOUND
AT: WEATHER.GOV/GJT...

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
TODAY-TONIGHT: GFS AND NAM POINTING TO ACTIVE AFTERNOON AND EVENING
PERIOD AS UPPER LOW FILLS...PHASES WITH ANOTHER UPPER LEVEL LOW OVER
MT AND SWEEPS ACROSS THE CWFA DURING THE AFTERNOON AND INTO THE
EVENING HOURS. GFS A BIT FASTER THAN THE NAM THOUGH NO APPRECIABLE
DIFFERENCE BETWEEN MODEL SOLUTIONS OTHERWISE. DRY SLOT WORKS INTO THE
FOUR CORNERS TO LIMIT CONVECTION OVER THE SOUTHERN PORTION OF THE
CWFA EARLY IN THE DAY. HOWEVER...DRY MID-LEVEL INTRUSION WILL ENHANCE
INSOLATION OVER THE AREA SO THAT WHEN VORT LOBE ROTATES THROUGH THERE
SHOULD BE SUFFICIENT ENERGY TO GENERATE SCATTERED SHOWERS AND TSTMS.
DESPITE MODERATE SHEAR...LIMITED CAPE AND LIS OF -2 AT BEST PRETTY
WELL PRECLUDES POSSIBILITY OF SEVERE THUNDERSTORM OUTBREAK...HOWEVER
CANT RULE OUT SOME ISOLATED SEVERE CELLS DURING THE AFTERNOON AND
EVENING. INCREASED CLOUDS AND SHOWERS COMBINED WITH WEAK COLD FRONT
WILL INHIBIT HIGH TEMPS FOR MUCH OF THE CWFA. LATER TONIGHT...
DECREASING CLOUDS AND SHOWERS WILL BRING COOLER OVERNIGHT LOWS.

TUESDAY-TUESDAY NIGHT: DRIER AND MORE STABLE AIRMASS ON TUESDAY
MORNING SO WENT WITH DRY FORECAST BEFORE NOON. HOWEVER...RESIDUAL
MOISTURE COMBINED WITH DAYTIME HEATING AND WEAK PERTURBATIONS IN
NORTHWEST FLOW WILL GENERATE SCATTERED MOUNTAIN SHOWERS WITH ISOLATED
SHOWERS AT LOWER ELEVATIONS TUESDAY AFTERNOON/EVENING. STABILIZATION
LATE TUESDAY NIGHT WILL BRING AN END TO CONVECTION. TEMPERATURES WILL
REMAIN NEAR SEASONAL NORMS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...A TROUGH OF LOW PRESSURE
DEEPENS OVER THE GREAT BASIN THROUGH THIS PERIOD BEGINNING
WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES INTO NE UTAH. THE TROUGH
WILL DEEPEN INTO THE WEEKEND BRINGING UNSETTLED CONDITIONS AND
COOLER TEMPERATURES. FOR THIS FORECAST PACKAGE...POPS HAVE BEEN
RAISED AND TEMPERATURES LOWERED. GFS GENERALLY FOLLOWED.  RAMEY

&&

.HYDROLOGY...AFTER COORDINATION WITH THE CBRFC AND EXAMINING RECENT
DATA...MUCH OF THE SNOW HAS MELTED AND WATER LEVELS HAVE DROPPED.
SNOW MELTING OFF THE UINTAS AND SCATTERED SHOWERS WILL CONTINUE TO
POSE CONCERNS FOR NORTHEAST UTAH. BUT THE THREAT OF ADDITIONAL
FLOODING FOR WESTERN COLORADO AND SOUTHEASTERN UTAH APPEARS
DIMINISHED.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR ALL OF WESTERN
      COLORADO.
      FLOOD WATCH UNTIL 6 PM MDT MONDAY FOR ALL WESTERN COLORADO
           ZONES...EXCEPT 12 AND 14.
      FLOOD WARNING UNTIL 6 PM MDT MONDAY FOR VALLECITO CREEK AS
           WELL AS THE LA PLATA RIVER NEAR HESPERUS IN LA PLATA
           COUNTY...RIO BLANCO RIVER IN ARCHULETA COUNTY...AND THE
           ELK RIVER NEAR MILNER IN ROUTT COUNTY.

.UT...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR EAST-CENTRAL AND
      NORTHEAST UTAH.
      FLOOD WATCH UNTIL 6 PM MDT MONDAY FOR SOUTHEAST UTAH.
      FLOOD WATCH UNTIL FURTHER NOTICE FOR NORTHEASTERN UTAH ZONES.
      FLOOD WARNING UNTIL FURTHER NOTICE FOR ASHLEY CREEK AND THE
           DUCHESNE AND WHITEROCKS RIVERS IN UINTA COUNTY.

&&

NL/JOE/TAL
Hazardous weather outlook, May 30, 10:14 AM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1114 AM MDT MON MAY 30 2005

COZ001>014-017>023-UTZ023>025-027-311200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1114 AM MDT MON MAY 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5:00 PM MDT...

...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT...

THIS HAZARDOUS WEATHER OUTLOOK ALL OF WESTERN COLORADO AND EASTERN
UTAH WITH THE EXCEPTION OF SAN JUAN COUNTY UTAH.

.DAY ONE...TODAY AND TONIGHT...

THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THROUGH LATE THIS
AFTERNOON. THE POTENTIAL OF LARGE HAIL...STRONG DAMAGING WIND AND
EVEN ISOLATED TORNADOES WILL EXIST AS A VIGOROUS UPPER LEVEL STORM
MOVES ACROSS UTAH AND COLORADO THROUGH THIS EVENING.

MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL CONTINUE TO RUN
NEAR BANKFULL...WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE
EVENING HOURS. FOR ALL THE LATEST WATCHES...WARNINGS OR ADVISORIES...
VISIT THE GRAND JUNCTION WEATHER SERVICE WEBSITE AT: WEATHER.GOV/GJT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE THREAT OF ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE ACTIVATED TODAY...THROUGH EARLY THIS
EVENING. SPOTTER SHOULD BE ON THE LOOK OUT FOR SEVERE THUNDERSTORMS
CAPABLE OR PRODUCING LARGE HAIL...STRONG DAMAGING WINDS AND
POSSIBLE TORNADOES.

UTZ022-028-029-311200-
CANYONLANDS/NATURAL BRIDGES-LA SAL AND ABAJO MOUNTAINS-
SOUTHEAST UTAH-
1114 AM MDT MON MAY 30 2005

...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST UTAH.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS AFTERNOON.
ISOLATED STORMS COULD PRODUCE STRONG WIND GUSTS.

MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL BE RUNNING NEAR
BANKFULL WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE EVENING
HOURS. VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE FOR
FURTHER INFORMATION AT WEATHER.GOV/GJT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
OVER THE MOUNTAINS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED OVER SAN JUAN COUNTY UTAH
THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS ARE ENCOURAGED TO
REPORT ANY FLOODING ALONG RIVERS...STREAMS AND CREEKS...OR UNUSUAL
THUNDERSTORM ACTIVITY.

DJN/TAL/NL

In the hours before

Special weather statement, May 30, 12:51 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
151 PM MDT MON MAY 30 2005

UTZ022>025-027>029-302015-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN-
EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH-
TAVAPUTS PLATEAU-
151 PM MDT MON MAY 30 2005

...SEVERE THUNDERSTORM WATCH CANCELLED FOR EASTERN UTAH COUNTIES...

THE THREAT OF SEVERE THUNDERSTORMS IN EASTERN UTAH HAS ENDED.
THUNDERSTORMS HAVE WEAKENED AND MOVED EAST OF THE STATE LINE.

CJC
Special weather statement, May 30, 2:00 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT MON MAY 30 2005

COZ001>007-013-020>022-302130-
ANIMAS RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-UPPER YAMPA RIVER BASIN-
300 PM MDT MON MAY 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 356 IN EFFECT FOR PORTIONS OF
WESTERN COLORADO HAS BEEN CANCELED...

ISOLATED SHOWERS OR THUNDERSTORMS WILL OCCUR THROUGH 6:00 PM THIS
EVENING HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF WESTERN COLORADO HAS ENDED.

DJN

The radar

The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Eagle

When
May 30, 2:15 PM MST
Where
Eagle County, (Ege)eagle
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.650, -106.833

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451785.